Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 67, NWS Milwaukee, WI

August 12, 2001Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 12, 2001, 8:14 PM CDT for Sheboygan County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 12, 2001, 8:14 PM CDT (01:14 UTC)
Expired
Aug 12, 2001, 9:15 PM CDT
In force
61 min
Issued by
NWS Milwaukee, WI
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Sheboygan County, WI

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 314 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2001-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2001-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WUUS53 KMKX 130114
SVRMKE
WIC117-130215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
814 PM CDT SUN AUG 12 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN

* UNTIL 915 PM CDT

* AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES EAST OF ELKHART LAKE...OR ABOUT 6 MILES
  WEST OF HOWARDS GROVE...MOVING SOUTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOWARDS GROVE AT 820 PM CDT.
  KOHLER AT 825 PM CDT.
  OOSTBURG AT 830 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY

LAT...LON 4389 8816 4358 8814 4356 8781 4389 8775

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:03 PM CDT, 6 hours 11 minutes earlier.

Area forecast discussion, Aug 12, 2:03 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
203 PM CDT SUN AUG 12 2001

FCST FOCUS ON CHC OF TSTMS TONIGHT.

CDFNT LIES FROM NRN WI SWWD INTO SE MN. LIS OF -2 TO -4 HAVE
DEVELOPED WITHIN FRONTAL ZONE AND A WEST TO EAST LINE OF CONVECTION
HAS FORMED ACROSS NRN WI. CONVECTION IS MOVING EAST TO SOUTHEAST
AND 0-6 KM MEAN WIND VECTOR MAINTAINS THIS DIRECTION. WILL LIKELY
NEED FURTHER SWD DEVELOPMENT ALONG CDFNT TO SEE ANY CONVECTION
TONIGHT.

CDFNT WILL APPROACH NW CWA BY EVENING AND MOVE OUT OF THE SE AROUND
06Z. SFC CONVERGENCE WL RMN WK ALONG CDFNT...HOWEVER LEADING EDGE OF
DIFFERENTIAL CVA ALONG CDFNT AND WEAK CAPPING IS STILL SUFFICIENT
TO KEEP CHANCE POPS IN THE FCST. MAY INCREASE 30 POPS...ESPECIALLY
ACROSS THE NORTH BUT WILL WATCH LATEST SAT/RADAR TRENDS BEFORE
DECIDING.

CAA THEN KICKS IN TONIGHT WITH THICKNESSES FALLING 70-80 METERS.
AS LARGE HUDSON BAY UPPER LOW MOVES EAST...A ROBUST SHORTWAVE WITHIN
NORTHWEST FLOW MOVES ACROSS SASK/MANITOBA. WAA PATTERN THEN DEVELOPS
FROM THE PLAINS INTO WI FOR TUE/TUE NT AHEAD OF DEVELOPING SFC LOW
ACROSS CANADA AND U.S. PLAINS. MAIN LLJ AND WAA WILL RMN ACROSS
IA/MN AND NW WI FOR TUE/TUE NT...FOCUSING LIFT AND PRECIP. THERE
ALSO. UPPER TROUGH WILL THEN MOVE ACROSS GREAT LAKES ALONG WITH THE
ASSOCIATED CDFNT ON WED.

HI TEMPS FOR NEXT TWO DAYS WILL BE SIMILAR TO FRI AND SAT...WHICH
ALSO FOLLOWED THE PASSAGE OF A CDFNT WITH AIRMASS CHARACTERISTICS
SIMILAR TO THIS ONE. CU RULE GIVES WIDE RANGE OF FEW-BKN CU TOMORROW
BECAUSE OF UNCERTAINTY OF HOW COOL 850 TEMPS WILL BECOME. WILL GO
WITH SCT CU VIA MAV GUIDANCE. PTLY CLDY FOR TUE AS WELL WITH SOME
SCT MID LEVEL CLDS POSSIBLE FROM WAA ALOFT.

.MKX...NONE

In the hours before

Special weather statement, Aug 12, 3:55 PM CDT, 4 hours 19 minutes before
WIZ046-047-051-052-056>060-062>072-130500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
355 PM CDT SUN AUG 12 2001

...HAZARDOUS WEATHER OUTLOOK...
...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN...

THREAT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...MAINLY NORTH
AND WEST OF MADISON.

DISCUSSION...A COLD FRONT OVER NORTHERN WISCONSIN WILL MOVE
SOUTHEAST ACROSS SOUTHERN WISCONSIN TONIGHT. WARM EVENING
TEMPERATURES AND INCREASING LOW LEVEL MOISTURE...WILL CONTRIBUTE TO
THE DEVELOPMENT OF SCATTERED THUNDERSTORMS. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE WITH HIGH WINDS AND LARGE HAIL.

.SPOTTER ACTIVATION...
STORM SPOTTER GROUPS MAY BE NEEDED TONIGHT.

OUTLOOK FOR MONDAY...
HIGH PRESSURE WILL BUILD OVER WISCONSIN...WITH NO THUNDERSTORMS
EXPECETED.

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.